MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A patient with deep vein thrombosis (dvt) underwent a thrombectomy with inari devices.Imaging revealed a tumor thrombus that extended from the right atrium all the way to the inferior vena cava (ivc) and to the mid-femoral vein on the left leg.The clot age was estimated at 100 days.The intr24 sheath and triever24 were initially used to aspirate thrombus from the right atrium (ra).Several aspirations were performed before the physician realized that the thrombus was wall-adherent, and aspirations would not be effective.The decision was then made to use the clottriver xl catheter (ctxl).A pass was performed which removed tumor thrombus from the ra.The intri24 sheath was swapped with a protrieve sheath so the ctxl could be used in the ivc.The ctxl was deployed, and a pass was performed.A significant amount of tumor thrombus was removed using the collection bag.Upon attempting to remove the ctxl from the protrieve sheath, the device became overloaded with tumor/clot material and was unable to be removed through the sheath.After multiple attempts to remove the device using excessive force and over sheathing, the physician elected to perform a venous cut-down.A cut-down was performed, but the device was still unable to be removed.A balloon angioplasty was performed inside the device to attempt to deform the thrombus and remove the sheath, but this was unsuccessful as well.Ultimately, a larger incision placed above the confluence was made in order to remove the device.The tumor thrombus was successfully removed from the treatment area.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's venous cutdown was the result of oversized tumor clot.The device labeling includes the following warning statement: not indicated for the removal of predominantly fibrous, firmly adherent, or calcified material (e.G., atherosclerotic plaque).Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18253128
Report Number3020347218-2023-00024
Device Sequence Number7059930
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K223210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2025
Device Model Number41-102
Device Lot Number23100009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Initial Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRI24 SHEATH; PROTRIEVE SHEATH; TRIEVER24
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown